Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 92, NWS JSJ

November 13, 2006

NWS JSJ issued this flash flood warning at Nov 13, 2006, 6:45 PM CST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 13, 2006, 6:45 PM CST (00:45 UTC)
Expired
Nov 14, 2006, 1:45 PM CST
In force
19 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 140046
FFWSJU
PRC037-053-140345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
845 PM AST MON NOV 13 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* FLASH FLOOD WARNING...
  FOR THE FOLLOWING MUNICIPALITIES
  IN PUERTO RICO
     CEIBA
     FAJARDO

* UNTIL 1145 PM AST

*FOR PEOPLE ALONG THE FOLLOWING RIVER(S)...
RIO FAJARDO AND ITS TRIBUTARIES

* AT 840 PM AST...A RIVER LEVEL SENSOR INDICATED THAT THE WATER   
LEVELS ALONG THE RIO FAJARDO WERE ABOVE FLOOD STAGE AND STILL 
INCREASING FROM HEAVY RAINFALL OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO   
FAJARDO AND CEIBA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 1828 6574 1828 6568 1830 6563 1828 6566
      1825 6563 1825 6557 1820 6557 1820 6563

$$

SR
1 follow-up statement
000 
WGCA72 TJSJ 140339
FFSSJU

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
1131 PM AST MON NOV 13 2006

PRC037-053-140341-
CEIBA-FAJARDO-
1131 PM AST MON NOV 13 2006

...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THE FOLLOWING
MUNICIPALITIES...
IN PUERTO RICO
     CEIBA AND FAJARDO

AT 1130 PM AST...THE RIVER LEVEL SENSOR ALONG THE RIO FAJARDO 
INDICATED THE RIVER LEVEL HAD BEEN STEADILY DECREASING OVER THE LAST 
HOUR. ALSO...SHOWERS ACROSS THIS AREA HAVE BEEN DIMINISHING. 
THEREFORE THE DANGER OF FLASH FLOODING HAS ENDED AND THE FLASH FLOOD 
WARNING HAS BEEN CANCELLED. HOWEVER...RESIDENTS AND MOTORISTS SHOULD 
REMAIN ALERT FOR LINGERING WATER ON THE ROADWAYS AND THE POTENTIAL 
FOR ANOTHER INCREASE IN WATER LEVELS ALONG THE RIO FAJARDO AND ITS 
TRIBUTARIES IF SHOWERS DEVELOP AGAIN OVERNIGHT. 

LAT...LON 1828 6574 1828 6568 1830 6563 1828 6566
      1825 6563 1825 6557 1820 6557 1820 6563

$$

RGZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Nov 13, 1:39 PM CST, 5 hours 6 minutes earlier.

Area forecast discussion, Nov 13, 1:39 PM CST, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
339 PM AST MON NOV 13 2006

.DISCUSSION...SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS
AFFECTED THE EASTERN PORTION OF PUERTO RICO FROM MID MORNING THROUGH
EARLY AFTERNOON. THESE SHOWERS PRODUCE BETWEEN 1 TO 3 INCHES...
MAINLY OVER THE MUNICIPALITY OF RIO GRANDE. ALSO CLUSTER OF
SHOWERS AND THUNDERSTORMS DEVELOPED OVER THE INTERIOR AND WESTERN
SECTION OF PUERTO RICO. MOST OF THESE SHOWERS WILL DISSIPATE OR
MOVE OVER THE ATLANTIC AND CARIBBEAN WATERS. AN UPPER LEVEL JET
STREAK LOCATED OVER THE EASTERN PUERTO RICO WILL ENHANCE THE
DEVELOPMENT OF OVERNIGHT SHOWERS THEREFORE EXPECT ISOLATED TO
SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS WILL PREVAIL OVER THE
LOCAL WATERS WITH A FEW AFFECTING THE EASTERN COASTAL SECTIONS OF
PUERTO RICO.

ON TUESDAY...THE GFS MODEL SUGGEST GOOD OMEGA AS THE JET STREAK
WILL PREVAIL OVER THE LOCAL AREA...ENHANCING AFTERNOON SHOWERS MAINLY
OVER THE INTERIOR AND NORTHWEST SECTIONS OF PUERTO RICO. WINDS ARE
EXPECTED TO REMAIN AT 10 MPH OR LESS THEREFORE THE MOVEMENT OF
THESE SHOWERS WILL BE SLOW AND RAINFALL ACCUMULATION COULD PRODUCE
ISOLATED FLOODING.

&&

.MARINE...A LIGHT TO MODERATE TRADE WIND FLOW WILL PREVAIL ACROSS
THE LOCAL COASTAL WATERS...THIS WILL PRODUCE TRANQUIL SEAS THROUGH
AT LEAST FRIDAY. ON FRIDAY NIGHT A MODERATE NORTHERLY SWELL WILL
BE REACHING OUR LOCAL WATERS.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  77  85  77  85 /  30  50  40  40
STT  78  84  78  84 /  40  40  50  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&

10
Hazardous weather outlook, Nov 13, 4:00 AM CST, 14 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
600 AM AST MON NOV 13 2006

PRZ001>013-AMZ710>750-141000-
600 AM AST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...
MOIST LOW LEVELS AND A SLIGHTLY UNSTABLE AIR MASS WILL CONTINUE
ACROSS THE LOCAL AREA TODAY. THIS WILL RESULT IN ENHANCED DIURNAL
SHOWER ACTIVITY THIS AFTERNOON. WITH WEAK STEERING WINDS...THE
SHOWERS WILL BE SLOW MOVING...AND ENABLE AREAS OF LOCALLY HEAVY
RAINFALL ACROSS PARTS OF PUERTO RICO. THIS WILL RESULT IN AREAS OF
URBAN AND SMALL STREAM FLOODING.

.DAYS TWO THROUGH SEVEN...HAZARDOUS WEATHER CONDITIONS ARE NOT
EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED TODAY.

VIZ001-002-AMZ710>730-141000-
600 AM AST MON NOV 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...
MOIST LOW LEVELS AND A SLIGHTLY UNSTABLE AIR MASS WILL CONTINUE
ACROSS THE LOCAL AREA TODAY. THIS WILL RESULT IN ENHANCED DIURNAL
SHOWER ACTIVITY THIS AFTERNOON. WITH WEAK STEERING WINDS...THE
SHOWERS WILL BE SLOW MOVING...AND THERE IS THE CHANCE OF LOCALLY
HEAVY RAINFALL ACROSS PARTS OF THE LOCAL ISLANDS.

.DAYS TWO THROUGH SEVEN...HAZARDOUS WEATHER CONDITIONS ARE NOT
EXPECTED.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 13, 9:14 PM CSTFlash Flood WarningJSJ20 hr
Nov 14, 1:16 PM CSTFlash Flood WarningJSJ19 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.